• Health & Recovery

    ❤️ Welcome Guest ❤️

    Forum Guidelines Bluelight Rules
  • Thread Directory 1 Thread Directory 2
    Mindfulness Links Addiction & Mind
    Sober Living Partner Program (SLiPP) Listings
  • H&R Moderators: Captain.Heroin | cj | Stargazer | tathra

Poppy pod tea addiction

Claireabellc

Greenlighter
Joined
Sep 3, 2016
Messages
35
Right...
Started out with a kratom addiction that spanned a few years, kratom was banned in the UK back in May and I wanted to find an a replacement as I didn't feel ready to give up my opiate high. I could kick myself now,as I had been drug free for a month before deciding to give pods a try and I should've just continued knowing that it would get eaiser the more time that passed, I feel unbelievably stupid!! I've now been using pods daily ( once a day at night time) increasing in grams every day ( now at 45g a day). I haven't got a decent supplier ( over half of the last shipment I received were rotten) and I can see me digging myself into a hole that I'll never be able to get out of...so now is the time to stop!
After looking on google at pod withdrawal I'm now petrified, I want to taper as full blown withdrawal can not happen as I have a job, family responsibilities etc. Would going down maybe 2g a day be possible without being sick, has anyone else been through this?

I really need some support and advice
I'm ready to live my life drug free, I want to stop everything and just be normal.

Would really appreciate it if anyone could advise
 

Jabberwocky

Frumious Bandersnatch
Joined
Nov 3, 1999
Messages
84,600
Location
Looking-Glass Land
If you taper 2g a day you be fairly comfortable. I'd reduce your dose 10% a week (not a day, the slower your taper the more effective and easier it will be) until you're down to like 2-5g and then jump off. That will keep you more functional. Because you're in the UK you have access to codeine pills OTC, which you can use at low doses for the first week after you come off the PPT to further reduce your symptoms of acute w/d.

Good luck OP!
 

Claireabellc

Greenlighter
Joined
Sep 3, 2016
Messages
35
Thank you for your reply toothpastedog, I have decided to take yoyr advice and taper by the 10% a week, started yesterday and will reduce the amount by 10% every Sunday until I'm at around 5g then I'll jump ship. I'm not keen in the whole process taking as long as it will and I hate the fact that I'm currently a slave to a plant! but as I previously said I can't afford to be sick I have far too many responsibilities plus the getting sick part scares the shit out of me if I'm honest, with kratom I could take any amount.. stupidly high amounts and then cease taking it for a few days with no real side effects.

I cant remember pods being available on ebay but I can remember kratom being sold on there, I presume it was around the same time a few years back
 

Jabberwocky

Frumious Bandersnatch
Joined
Nov 3, 1999
Messages
84,600
Location
Looking-Glass Land
I'm proud of you Claireabellc, that is rarely an easy path to commit to. I wish you nothing but the best. Check in here every once in a while to let us know how you're doing with your taper. Who knows, you'll almost certainly end up helping out someone else in the same boat!
 

Claireabellc

Greenlighter
Joined
Sep 3, 2016
Messages
35
I worked out my usage today and I have been using pods since July daily and increasing in grams until I decided to taper on Sunday. I've gone down to 40g once daily now. I wondered though what kind of withdrawal would I go through as I have only been using for two months say if I decided to go the cold turkey route or if I just decided to taper more quickly...?
 

spacejunk

Bluelight Crew
Joined
May 21, 2011
Messages
19,941
Location
Melbourne
I hate to tell you this, but pod withdrawal is notoriously bad.
I used pods and poppy seeds for about a decade.
Managed to kick with a combination of
a) support from loved ones
b) counselling and medical outpatient detox support (from a drug and alcohol service)
c) tapering down my poppy dose - then doing a rapid taper with buprenorphine (suboxone/subutex)

The last bit really was the lifesaver, but i honestly don't think i would have been able to get there without a and b.

Poppy withdrawals can be very drawn out and brutal (some compare it to methadone) - but i was able to negate most of the nasty withdrawals by switching to buprenorphine and tapering aggressively (dropping my dose as much as possible each day, and jumping off at something like 0.2 mg (or less).
In my experience, codeine won't even touch a heavy pod habit - the last time i used codeine (when i was only occasionally using poppy tea) i didn't feel anything. Pods increase your tolerance pretty high.

You're doing the right thing by reducing your dose; the lower your habit, the more success you will have whichever path you take in trying to get off the pods.
I really wouldn't recommend going on suboxone for extended periods (ie maintenance) - as that simply swaps one addiction for another, but if you can reduce your pod intake, you can do a bupe rapid taper and (if you're lucky - or you do it "correctly") negate a lot of the acute withdrawal symptoms.

I have gone through rapid bupe tapers without missing a day of work, or anyone realising anything was up.
If you can see a drug counselling service and do an outpatient detox, they can have a doctor prescribe some comfort meds to combat things like RLS (clonidine), nausea and insomnia.

So...pod withdrawals can be really rough (as you're not just addicted to one opiate, but the full spectrum of opiate alkaloids present in poppies) - but there are options available to get you through it.

I thought i'd never kick poppy tea, but i got there.
Tapering is the way to go.
 

Claireabellc

Greenlighter
Joined
Sep 3, 2016
Messages
35
So 6 days on, ive cut my usage down from 45g daily to 30g daily, was feeling impatient lol, I really just want to get this tapering done as quickly as possible, with cutting by just 10% a week it would have taken 5 months. Ive felt some anxiety, stomach pains (mild) and a bit if diarrhoea sorry tmi, but thats all, is that normal? I plan to stay where I am for the next week as I'm going on holiday tomorrow then im gonna go down to 25, leave it few days then 20, few more days and down like that
 

spacejunk

Bluelight Crew
Joined
May 21, 2011
Messages
19,941
Location
Melbourne
Yeah, that sounds like a good way to do it.
Diarrhoea is definitely normal, and i think the approach of dropping your dose, then stabilising before dropping it again is wise, because it means you're not in a constant state of mild WD, so i would think it's a more sustainable/realistic approach.

You're doing well, keep up the good work :)
 

Jabberwocky

Frumious Bandersnatch
Joined
Nov 3, 1999
Messages
84,600
Location
Looking-Glass Land
Yeah, that sounds like a good way to do it.
Diarrhoea is definitely normal, and i think the approach of dropping your dose, then stabilising before dropping it again is wise, because it means you're not in a constant state of mild WD, so i would think it's a more sustainable/realistic approach.

You're doing well, keep up the good work :)
This is exactly the way to do it. If you want to get off it for good, slow and steady wins the race when it comes to opioid tapers!
 

Claireabellc

Greenlighter
Joined
Sep 3, 2016
Messages
35
Thanx guys, really do appreciate the support, i haven't got much of it at home because my partner doesn't really understand addiction having not been through anything like this himself. Means alot to have someone tell me I'm doing well :)
 

Claireabellc

Greenlighter
Joined
Sep 3, 2016
Messages
35
Gone down to 25g daily now, not having any withdrawal symptoms now for a while, is that normal, dropping to 20g daily in a couple of days. Quick question as well, ive got to have a blood test tomorrow will it come up in a blood test?? You know if they're not looking for it as its for something completely unrelated because I really don't want my doctor to know about this
 

spacejunk

Bluelight Crew
Joined
May 21, 2011
Messages
19,941
Location
Melbourne
Nah, drugs will only be discovered when they do blood work if they specifically look for them IME.
Don't stress :)

Also - well done, you're doing great!
 

Claireabellc

Greenlighter
Joined
Sep 3, 2016
Messages
35
Gone back up to 25g now and seem to be stuck there out of fear I think. Ive got a bit more prepared for unpleasant symptoms by buying some lopermide and getting some cocodamol 30/500. What would people advise for insomnia...not sleeping drives ne n
 

Claireabellc

Greenlighter
Joined
Sep 3, 2016
Messages
35
I may be able to obtain some kratom if I started using that once a day instead of the pod tea would that stop withdrawal symptoms or does anyone think they would still be there only milder...any advice would be appreciated...this insomnia is killing me
 
Top